Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jun 21, 2021, 4:51 PM CDT for Bienville Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 21, 2021, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 81 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065
WWUS84 KSHV 212151
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
451 PM CDT Mon Jun 21 2021
LAZ003>005-012-013-212245-
Bienville LA-Lincoln LA-Claiborne LA-Jackson LA-Webster LA-
451 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
NORTHWESTERN JACKSON...SOUTHWESTERN CLAIBORNE...BIENVILLE AND
SOUTHWESTERN LINCOLN PARISHES UNTIL 545 PM CDT...
At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Minden to near Heflin. Movement was
southeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Minden, Arcadia, Ringgold, Sibley, Gibsland, Dubberly, Heflin,
Simsboro, Hodge, Saline, Lucky, Castor, Athens, Bienville, Quitman,
Jamestown, Bryceland, Mount Lebanon, Brice and Plum Orchard Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3215 9287 3215 9305 3245 9342 3270 9315
3243 9257
TIME...MOT...LOC 2151Z 305DEG 21KT 3263 9318 3249 9333
$$
33What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:23 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 21, 3:23 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 323 PM CDT Mon Jun 21 2021 .SHORT TERM.../Tonight through Tuesday Night/ Widespread, yet relatively spotty, showers and thunderstorms are ongoing across much of the area in a broad warm air advection regime and an environment with little convection inhibition and surface-based instability of at least 3000 J/kg. At 20z, a cold front was just moving southeast of Interstate 30 and was accelerating somewhat due to outflow from a broken line of convection immediately along and behind the front. Another line of storms is developing slightly ahead of the front from Tyler, to Magnolia, to Camden. This activity should continue southeast across the area this evening through the early morning hours. Instability will decrease very slowly this evening, which will help sustain the showers and thunderstorms. After midnight tonight, most of the showers and storms should become increasingly confined to locations south of Interstate 20. Deep layer shear is very weak, so the severe weather threat should be quite limited this evening. However, given the high amount of instability, an isolated severe storm or two with a potential for damaging wind gusts cannot be ruled out. Cooler and drier air advecting in from the north behind the front should help to bring the precip to a gradual end Tuesday. However, the front's southward progress will slow by late Tuesday morning, which should allow some post-frontal showers and thunderstorms to persist into the afternoon hours. Daytime high temperatures will be well below climo on Tuesday, with most locations only warming into the lower 80s. CN .LONG TERM.../Wednesday through Monday/ By Wednesday, upper ridging will be in place across the Southern Plains, with longwave troughing across the Midwest, extending southeastward into the Lower Mississippi Valley in wake of the previous day cold front passage. These features will bisect our region, with the eastern extent of the upper ridge west of the I-49 corridor and northerly flow aloft east of the I-49 corridor. The surface front, which will likely stall near the TX/LA Gulf coast, will return northward as a warm front into our southern and eastern zones, as low level southerly flow returns during the day Wednesday. This should result in scattered, diurnally-driven showers and thunderstorms southeast of a line from Lufkin to Monroe Wednesday afternoon. Generally the same setup expected on Thursday, with more afternoon convection expected in the same areas. However, there is some hint of the ridge expanding a little more eastward into the region. If this was to occur, rain chances would be limited to only the ArkLaMiss Region. On Friday, the ridge will erode somewhat from the north as another upper trough digs southeast through the midwest into the Southern Plains. Slight rain chances will return to our zones north of the I-30 corridor ahead of the trough, but the best rain chances should remain on the eastern fringe of the ridge across the ArkLaMiss region. The upper level pattern will change by next weekend as the upper trough continues to slowly dig SE into the Southern Plains and Lower Mississippi Valley. The upper ridge will erode and thunderstorm chances will hold over the weekend into early next week. A warming trend can be expected through the first half of the long- term period with daytime temperatures once again climbing into the mid 90s Wednesday through Friday. Widespread rain and cloud cover should yield slightly cooler afternoon temperatures for the upcoming weekend into early next week. /20/ && .PREV DISCUSSION... /issued 1256 PM CDT Mon Jun 21 2021/ AVIATION... For the 21/18z TAFs, scattered showers and thunderstorms are rapidly developing across the Four State Area, but most of this activity remains somewhat spotty and unorganized. A more organized line of thunderstorms is moving southeast into the area immediately ahead of a cold front. Convective coverage and intensity should continue to increase and thunderstorms can be expected at all TAF sites during the period. However, the rain should begin slowly end and diminish from north to south after 22/06z. Flight conditions will continue to be somewhat variable, but ceilings should deteriorate into the MVFR range with the onset of the highest precip. Behind the front and as the rain ends, IFR ceilings are likely at most locations. The clouds should slowly scatter and lift from north to south late in the period as drier air begins to move into the region. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 68 82 67 91 / 80 10 0 10 MLU 67 82 65 89 / 90 20 0 20 DEQ 60 84 61 87 / 60 0 0 0 TXK 64 82 63 89 / 80 0 0 0 ELD 64 83 60 89 / 90 0 0 10 TYR 67 82 69 92 / 80 0 0 10 GGG 67 81 67 90 / 80 10 0 10 LFK 72 84 71 92 / 80 40 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/20
Hazardous weather outlook, Jun 21, 11:05 AM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1105 AM CDT Mon Jun 21 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221615- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1105 AM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Shower and thunderstorm chances will increase today ahead of an approaching trough and cold front. A few of these storms may be strong to severe, as a Marginal risk is in place for most of the region. Damaging winds, small hail, and heavy rainfall will be the main threats with any of this activity. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Some of the aforementioned thunderstorms may linger into Tuesday morning, with some of them potentially being strong to severe as well. Beyond this, no hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed for tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 21, 2:04 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
204 PM CDT Mon Jun 21 2021
OKZ077-TXZ096-097-108-109-211945-
McCurtain OK-Bowie TX-Red River TX-Franklin TX-Titus TX-
204 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCURTAIN...NORTHERN
FRANKLIN...NORTHWESTERN BOWIE...NORTHWESTERN TITUS AND RED RIVER
COUNTIES UNTIL 245 PM CDT...
At 204 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Deport to 12 miles south of Idabel.
Movement was southeast at 15 mph.
Pea size hail and winds in excess of 35 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Hagansport, Boxelder, De Kalb, Bogata, Talco, Avery,
Annona, Almont, Moon, Beaverdams, Harts Bluff, Lydia, Goodlake,
Harris, Cuthand, English, Tom and Johntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3360 9531 3382 9457 3367 9448 3364 9449
3364 9446 3362 9445 3360 9447 3359 9444
3354 9441 3324 9531
TIME...MOT...LOC 1904Z 317DEG 14KT 3357 9525 3372 9482
20Special weather statement, Jun 21, 2:13 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
213 PM CDT Mon Jun 21 2021
ARZ073-211945-
Union AR-
213 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY UNTIL 245 PM
CDT...
At 213 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Moro Bay State Park to near Strong to 6 miles
south of Urbana. Movement was east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Huttig, Strong, Lapile, Felsenthal, New London and Aurelle.
LAT...LON 3303 9245 3317 9234 3330 9236 3329 9235
3328 9233 3326 9232 3328 9230 3326 9229
3325 9223 3323 9223 3323 9222 3321 9223
3320 9221 3321 9218 3316 9217 3316 9211
3309 9213 3303 9211 3302 9208
TIME...MOT...LOC 1913Z 264DEG 22KT 3329 9236 3317 9235 3308 9245
20Special weather statement, Jun 21, 4:23 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
423 PM CDT Mon Jun 21 2021
LAZ001-002-010-012-TXZ138-151-212230-
De Soto LA-Bossier LA-Bienville LA-Caddo LA-Panola TX-Harrison TX-
423 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO...SOUTHERN
CADDO...SOUTHERN BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND
NORTHEASTERN PANOLA COUNTIES UNTIL 530 PM CDT...
At 423 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shreveport to near Waskom. Movement was
southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Shreveport, Bossier City, Greenwood, Stonewall, Fosters, Gloster,
Frierson, Curtis, Spring Ridge, Lake Bistineau South, Taylortown, Elm
Grove, Cross Lake, Koran, Barksdale Air Force Base, Kickapoo,
Keithville, Robson, Mc Dade and Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3216 9383 3238 9418 3256 9380 3245 9344
3241 9344 3241 9333 3240 9329
TIME...MOT...LOC 2123Z 297DEG 17KT 3251 9383 3240 9407
33Special weather statement, Jun 21, 4:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
451 PM CDT Mon Jun 21 2021
LAZ003>005-012-013-212245-
Bienville LA-Lincoln LA-Claiborne LA-Jackson LA-Webster LA-
451 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
NORTHWESTERN JACKSON...SOUTHWESTERN CLAIBORNE...BIENVILLE AND
SOUTHWESTERN LINCOLN PARISHES UNTIL 545 PM CDT...
At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Minden to near Heflin. Movement was
southeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Minden, Arcadia, Ringgold, Sibley, Gibsland, Dubberly, Heflin,
Simsboro, Hodge, Saline, Lucky, Castor, Athens, Bienville, Quitman,
Jamestown, Bryceland, Mount Lebanon, Brice and Plum Orchard Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3215 9287 3215 9305 3245 9342 3270 9315
3243 9257
TIME...MOT...LOC 2151Z 305DEG 21KT 3263 9318 3249 9333
33The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:04 PM CDT | Special Weather Statement | SHV | Red River | 41 min |
| Jun 21, 4:55 PM CDT | Special Weather Statement | SHV | Angelina | 65 min |
| Jun 21, 6:18 PM CDT | Special Weather Statement | SHV | Sabine | 57 min |
| Jun 21, 4:23 PM CDT | Special Weather Statement | SHV | Caddo | 67 min |
| Jun 21, 5:08 PM CDT | Special Weather Statement | SHV | De Soto, Natchitoches, Red River | 67 min |
| Jun 21, 5:10 PM CDT | Special Weather Statement | SHV | Sabine | 65 min |
| Jun 21, 6:16 PM CDT | Special Weather Statement | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Winn | 59 min |
| Jun 21, 2:13 PM CDT | Special Weather Statement | SHV | Union | 32 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.